MAUDE Adverse Event Report: TERUMO BCT RIKA PLASMA DONATION SYSTEM

TERUMO BCT RIKA PLASMA DONATION SYSTEM
Model Number 42000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that the rika device alarmed 1012 volume discrepancy and a large amount of air bubbles about 12 inches was about to be infused into the donor.Patient information and outcome are unknown at this time.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: a terumo bct service technician checked out the device at the customer site.The service technician followed the troubleshooting steps for alarm 1012 and was successful as well as performed the ac pump, soft cassette housing, draw pump, and return pump auto-test and received passing results.Device is operating as intended.The device serial number history report indicates no further related issues have been reported for this device.The lot number was not provided after three follow up attempts, therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.The customer did not respond to multiple attempts to obtain information for the investigation such as patient (recipient) information, recipient outcome, procedural details and lot information.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h.6 and h.11.Investigation: a terumo bct service technician checked out the device at the customer site.The service technician followed the troubleshooting steps for alarm 1012 and was successful as well as performed the ac pump, soft cassette housing, draw pump, and return pump auto-test and received passing results.Device is operating as intended.The device serial number history report indicates no further related issues have been reported for this device.The lot number was not provided therefore, a dhr search could not be conducted for this specific incident.All lots must meet acceptance criteria for release.The customer did not respond to multiple attempts to obtain information for the investigation such as patient (recipient) information, recipient outcome, procedural details and lot information.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: *loading issue failure to lay the plasma bottle flat in the bottle holder *improperly spiked ac or failure to remove air bubbles from ac after spiking.Ac pump has debris or is obstructed.Defective donor needle line or donor needle connector.*incorrect venipuncture *loading issue causing a kink/tubing line obstruction, and/or an air block.
 
Event or Problem Description
The customer reported that the rika device alarmed 1012 volume discrepancy and a large amount of air bubbles about 12 inches was about to be infused into the donor.Patient information and outcome are unknown.The collection set is not available for return because it was discarded by the customer.

Brand Name
RIKA PLASMA DONATION SYSTEM
Common Device Name
RIKA PLASMA DONATION SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key22091428
Report Number1722028-2025-00136
Device Sequence Number15459304
Product Code GKT
UDI-Device Identifier05020583420007
UDI-Public05020583420007
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK231035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Supplement Date Received by Manufacturer07/15/2025
08/29/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/07/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown